Alert archive / Wyoming / High Wind Warnings in 2024

High Wind Warning 11, NWS Cheyenne, WY

February 27, 20244 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Feb 27, 2024, 12:31 PM MST for 4 counties in Wyoming. It took effect at Feb 27, 2024, 8:00 PM MST. It was in force for 29 hr. 35 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 27, 2024, 12:31 PM MST (19:31 UTC)
In effect from
Feb 27, 2024, 8:00 PM MST
Expired
Feb 29, 2024, 1:09 AM MST
In force
29 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 1:22 AM MSTNON-TSTM WND GST 65Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Feb 28, 2:11 AM MSTNON-TSTM WND GST 692 Wnw Buford, WYMesonet station UR535 Sherws.
Feb 28, 2:30 AM MSTNON-TSTM WND GST 626 E Buford, WYMesonet station UR474 Granws.
Feb 28, 2:34 AM MSTNON-TSTM WND GST 619 Se Buford, WYMesonet station UP204 Lynchw.
Feb 28, 2:42 AM MSTNON-TSTM WND GST 621 Ene Buford, WYMesonet station WY37 1.1 E Buford (WYDOT).
Feb 28, 2:46 AM MSTNON-TSTM WND GST 831 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Feb 28, 2:52 AM MSTNON-TSTM WND GST 685 Nw Arlington, WYMesonet station WY21 5.5 NW Arlington (WYDOT).
Feb 28, 2:52 AM MSTNON-TSTM WND GST 693 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Feb 28, 2:55 AM MSTNON-TSTM WND GST 587 E Buford, WYMesonet station DVI09204 DVI75422.
Feb 28, 2:56 AM MSTNON-TSTM WND GST 817 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Feb 28, 3:06 AM MSTNON-TSTM WND GST 7811 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Feb 28, 3:26 AM MSTNON-TSTM WND GST 6212 Wsw Warren Af Base, WYMesonet station WY38 11.8 S Federal (WYDOT).
Feb 28, 3:26 AM MSTNON-TSTM WND GST 6411 Wsw Warren Af Base, WYMesonet station UP226 10.5 NW Natural Fort (UPR).
Feb 28, 3:26 AM MSTNON-TSTM WND GST 645 E Buford, WYMesonet station WY29 4.8 E Buford (WYDOT).
Feb 28, 3:32 AM MSTNON-TSTM WND GST 782 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Feb 28, 3:46 AM MSTNON-TSTM WND GST 653 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Feb 28, 3:50 AM MSTNON-TSTM WND GST 704 W Muddy Gap, WYCamp Creek Raws.
Feb 28, 3:56 AM MSTNON-TSTM WND GST 6513 Ne Centennial, WYMesonet station WY26 12.6 NE Centennial (WYDOT).
Feb 28, 4:06 AM MSTNON-TSTM WND GST 60Pumpkin Vine, WYMesonet station KPUM Pumpkin Vine (WYDOT).
Feb 28, 4:06 AM MSTNON-TSTM WND GST 632 Wnw Buford, WYMesonet station UP203 2.0 W Buford (UPR).
Feb 28, 4:12 AM MSTNON-TSTM WND GST 622 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Feb 28, 4:17 AM MSTNON-TSTM WND GST 59Rock River, WYMesonet station UR345 Rock River (UPR).
Feb 28, 4:30 AM MSTNON-TSTM WND GST 607 Nne Buford, WYMesonet station FW6652 Cheyenne.
Feb 28, 4:32 AM MSTNON-TSTM WND GST 687 Sw Federal, WYMesonet station WY48 7.4 SW Federal (WYDOT).
Feb 28, 5:42 AM MSTNON-TSTM WND GST 761 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Feb 28, 5:44 AM MSTNON-TSTM WND GST 6111 Sse Garrett, WYMesonet station DODW4 11 SSE Garrett - Dodge Creek Raws - Dod.
Feb 28, 5:46 AM MSTNON-TSTM WND GST 661 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Feb 28, 6:02 AM MSTNON-TSTM WND GST 582 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Feb 28, 6:02 AM MSTNON-TSTM WND GST 635 Nw Arlington, WYMesonet station WY21 5.5 NW Arlington (WYDOT).
Feb 28, 6:12 AM MSTNON-TSTM WND GST 641 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Feb 28, 8:44 AM MSTNON-TSTM WND GST 6511 Sse Garrett, WYMesonet station DODW4 11 SSE Garrett - Dodge Creek Raws - Dod.
Feb 28, 9:15 AM MSTNON-TSTM WND GST 639 Ene Woods Landing, WYMesonet station FW4449 Laramie.
Feb 28, 10:06 AM MSTNON-TSTM WND GST 633 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Feb 28, 10:16 AM MSTNON-TSTM WND GST 658 S Chugwater, WYMesonet station WY40 7.5 S Chugwater (WYDOT).
Feb 28, 2:56 PM MSTNON-TSTM WND GST 591 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2024-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2024-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

618 
WWUS75 KCYS 271931
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1231 PM MST Tue Feb 27 2024

WYZ110-281200-
/O.UPG.KCYS.HW.A.0012.240228T0600Z-240229T1200Z/
/O.NEW.KCYS.HW.W.0011.240228T0300Z-240229T1200Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
1231 PM MST Tue Feb 27 2024

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST 
THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. 
  Blowing snow reducing visibility under a half mile at times.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From 8 PM this evening to 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. Significantly reduced visibility and 
  slick roads due to blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-117-281200-
/O.UPG.KCYS.HW.A.0012.240228T0300Z-240228T2100Z/
/O.NEW.KCYS.HW.W.0011.240228T0600Z-240228T2100Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Whitaker, Buford, Federal, Vedauwoo,
Pumpkin Vine, and Horse Creek
1231 PM MST Tue Feb 27 2024

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST 
WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. 
  Blowing snow reducing visibility under a half mile at times.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...From 11 PM this evening to 2 PM MST Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. Significantly reduced visibility and 
  slick roads due to blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-281200-
/O.UPG.KCYS.HW.A.0012.240228T0600Z-240229T0000Z/
/O.NEW.KCYS.HW.W.0011.240228T0800Z-240229T0000Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
1231 PM MST Tue Feb 27 2024

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 5 PM MST WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph possible.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...From 1 AM to 5 PM MST Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ104-281200-
/O.UPG.KCYS.HW.A.0012.240228T0900Z-240229T1200Z/
/O.NEW.KCYS.HW.W.0011.240228T0800Z-240229T1200Z/
Ferris/Seminoe/Shirley Mountains-
Including the cities of Seminoe Dam
1231 PM MST Tue Feb 27 2024

...HIGH WIND WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 5 AM MST 
THURSDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Ferris/Seminoe/Shirley Mountains.

* WHEN...From 1 AM Wednesday to 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Claycomb
4 follow-up statements
366 
WWUS75 KCYS 280834
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
134 AM MST Wed Feb 28 2024

WYZ104-290000-
/O.CON.KCYS.HW.W.0011.000000T0000Z-240229T1200Z/
Ferris/Seminoe/Shirley Mountains-
Including the cities of Seminoe Dam
134 AM MST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Ferris/Seminoe/Shirley Mountains.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-290000-
/O.CON.KCYS.HW.W.0011.000000T0000Z-240229T0000Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
134 AM MST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph possible.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-290000-
/O.CON.KCYS.HW.W.0011.000000T0000Z-240229T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
134 AM MST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. 
  Blowing snow reducing visibility under a half mile at times.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. Significantly reduced visibility and 
  slick roads due to blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-117-282100-
/O.CON.KCYS.HW.W.0011.000000T0000Z-240228T2100Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Whitaker, Pumpkin Vine, Horse
Creek, Vedauwoo, and Federal
134 AM MST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS 
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. 
  Blowing snow reducing visibility under a half mile at times.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. Significantly reduced visibility and 
  slick roads due to blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Woodward
530 
WWUS75 KCYS 282042
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
142 PM MST Wed Feb 28 2024

WYZ116-117-282145-
/O.EXP.KCYS.HW.W.0011.000000T0000Z-240228T2100Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Vedauwoo, Horse Creek, Pumpkin Vine,
Buford, Whitaker, and Federal
142 PM MST Wed Feb 28 2024

...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

WYZ104-290445-
/O.CON.KCYS.HW.W.0011.000000T0000Z-240229T1200Z/
Ferris/Seminoe/Shirley Mountains-
Including the cities of Seminoe Dam
142 PM MST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Ferris/Seminoe/Shirley Mountains.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ106-290000-
/O.CON.KCYS.HW.W.0011.000000T0000Z-240229T0000Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
142 PM MST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph possible.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-290445-
/O.CON.KCYS.HW.W.0011.000000T0000Z-240229T1200Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
142 PM MST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. 
  Blowing snow reducing visibility under a half mile at times.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. Significantly reduced visibility and 
  slick roads due to blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Charnick
393 
WWUS75 KCYS 282343
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
443 PM MST Wed Feb 28 2024

WYZ106-290045-
/O.EXP.KCYS.HW.W.0011.000000T0000Z-240229T0000Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
443 PM MST Wed Feb 28 2024

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Gusty southwest winds have lowered below 55 MPH early this evening, 
therefore, the High Wind Warning will be allowed to expire on time. 
However, elevated winds will continue all night tonight with 
sustained winds of 20 to 35 MPH with occasional gusts over 50 MPH 
possible.

$$

WYZ104-291200-
/O.CON.KCYS.HW.W.0011.000000T0000Z-240229T1200Z/
Ferris/Seminoe/Shirley Mountains-
Including the cities of Seminoe Dam
443 PM MST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Ferris/Seminoe/Shirley Mountains.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-291200-
/O.CON.KCYS.HW.W.0011.000000T0000Z-240229T1200Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
443 PM MST Wed Feb 28 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. 
  Blowing snow reducing visibility under a half mile at times.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. Significantly reduced visibility and 
  slick roads due to blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Trudel
499 
WWUS75 KCYS 290809
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
109 AM MST Thu Feb 29 2024

WYZ104-110-290915-
/O.CAN.KCYS.HW.W.0011.000000T0000Z-240229T1200Z/
Ferris/Seminoe/Shirley Mountains-North Snowy Range Foothills-
Including the cities of Seminoe Dam, Elk Mountain, and Arlington
109 AM MST Thu Feb 29 2024

...HIGH WIND WARNING IS CANCELLED...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.
Winds have diminished below warning thresholds. However, wind gusts 
up to 40 mph will be possible over the next few hours.

$$

Woodward

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 27, 10:38 AM MST, 1 hour 53 minutes earlier. Its key messages:

  • 1) Colder temperatures and snow tonight into Tuesday with 1-2 feet of snowfall expected in the Snowy and Sierra Madre Ranges. Lighter accumulations of 1-3 inches possible for lower elevations. 2) Mild temperatures will return for Thursday through Saturday, with strong winds again looking increasingly likely for the wind prone locations of southeast Wyoming for Friday and Saturday. 3) A potent weather disturbance and its associated cold front will bring windy and colder weather next week.
Area forecast discussion, Feb 27, 10:38 AM MST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1038 AM MST Tue Feb 27 2024

.KEY MESSAGES...

1) Colder temperatures and snow tonight into Tuesday with 1-2
feet of snowfall expected in the Snowy and Sierra Madre Ranges.
Lighter accumulations of 1-3 inches possible for lower
elevations.

2) Mild temperatures will return for Thursday through Saturday, with
strong winds again looking increasingly likely for the wind prone
locations of southeast Wyoming for Friday and Saturday.

3) A potent weather disturbance and its associated cold front will
bring windy and colder weather next week.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 412 AM MST Tue Feb 27 2024

Strong cold front continues to push south and east across the
region this morning and along this frontal boundary a narrow
band of moderate snow has began impacting portions of SE
Wyoming. This band of moderate snow stretches from Saratoga to
Wheatland to Torrington where light to moderate snow has been
observed with a period of heavy snow across Saratoga. This area
of precipitation and frontal boundary should be pushing into
Cheyenne over the next hour or so. Additional areas of snow
behind the front will mainly focus on the mountain zones where
an additional foot of snow is expected to fall. Current winter
weather highlights for the mountains look on track. Some light
accumulation of will pair with gusty winds across the Arlington
and Elk Mountain areas which will create low visibility concerns
through the morning hours.

This storm system and frontal boundary will be quick moving as
it will pick up speed as it pushes south and east into northern
Colorado later this afternoon which will put an end to the
snowfall for the area. Not expecting much in the way of
impactful accumulation across the valleys over SE Wyoming with
most areas seeing about 1" or less. Temperatures will be
noticeably cooler today behind the front with most areas
staying below freezing.

Immediately behind the front the flow returns to the west and
the gradients will rapidly tighten across the region which will
allow for the strong winds to return later tonight and continue
through Wednesday. Right now the highest confidence for high
winds will be across the Arlington wind prone with slightly
lesser confidence for the south Laramie Range Foothills and I-80
summit and the Bordeaux wind prone area. Decided to hold off on
upgrades to High Wind Warnings at this time. Adjacent valleys
along the I-25 corridor should see elevated winds Wednesday with
this trend continuing into the long term forecast period.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 412 AM MST Tue Feb 27 2024

Thursday...Expecting a decent warming trend as the zonal flow aloft
develops and surface lee troughing strengthens. With 700 mb
temperatures near 0 Celsius, maximum temperatures will reach the 40s
west of I-25, with mid 50s to lower 60s east of I-25. Looks like a
breezy to windy day based on the surface and low level gradients.

Friday...The mild weather will continue with west southwest flow
aloft and 700 mb temperatures near 0 Celsius, along with downslope
warming west winds. With low and mid level gradients strengthening,
winds will likely exceed high wind criteria for our wind prone
locations such as Arlington, Elk Mountain, Bordeaux and Vedauwoo,
and possibly nearby lower elevations.

Saturday...Southwest flow aloft and near the surface strengthens
even more, thus strong winds look likely for our wind prone
locations of southeast Wyoming, and possibly again for other nearby
lower elevations such as Rawlins, Douglas, Laramie, Cheyenne and
Torrington. Continued mild with 700 mb temperatures near 2 Celsius.

Sunday...Looks like a fairly potent and progressive shortwave trough
aloft and its associated cold front move across our counties,
bringing brisk and colder weather to the forecast area. 700 mb
temperatures fall to near -13 Celsius, yielding high temperatures
from the mid 30s to mid 40s, and possibly even colder. Adequate low
and mid level moisture, cyclonic flow aloft, northerly upslope and
dynamics support chance to likely POPS for snow, though
accumulations look limited based on the progressive nature of the
trough aloft.

Monday...Blustery, windy and cold with cyclonic flow aloft and tight
low and mid level gradients. With enough moisture and cyclonic flow
aloft, chances for light snow will continue with areas of blowing
snow expected. 700 mb temperatures near -15 Celsius will yield
maximum temperatures from the mid 20s to mid 30s.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1037 AM MST Tue Feb 27 2024

Snow has mostly cleared out of the region, however, a few lingering
snow showers are possible in western Nebraska through the early
afternoon hours which could cause visibility drops and low CIGs.
Some light scattered snow showers may develop in southeast Wyoming
this afternoon. Any shower moving over a terminal could cause IFR
conditions due to visibility drops. Wind will become the primary
aviation concern this afternoon and overnight. Strong, gusty winds
are expected to continue, and get even stronger overnight at
southeast Wyoming terminals. Wind gusts over 35 kts could be
possible. This could also pose a risk for visibility reductions
in blowing and drifting snow.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through late Wednesday night
     for WYZ104.
     High Wind Watch from this evening through Wednesday afternoon
     for WYZ106.
     Winter Weather Advisory until 6 PM MST this evening for WYZ110.
     High Wind Watch from this evening through late Wednesday night
     for WYZ110.
     Winter Storm Warning until 6 PM MST this evening for WYZ112-
     114.
     High Wind Watch from 8 PM MST this evening through Wednesday
     afternoon for WYZ116-117.
NE...None.

&&

SHORT TERM...AW
LONG TERM...RUBIN
AVIATION...SF
Hazardous weather outlook, Feb 26, 2:31 PM MST, 22 hours before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
231 PM MST Mon Feb 26 2024

NEZ002-003-019>021-054-055-095-096-WYZ101>119-272145-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
231 PM MST Mon Feb 26 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Widespread strong winds continue today with High Wind Warnings
running through this afternoon.

Fire weather threat continues this afternoon with Red Flag
Warnings in effect for the Nebraska Panhandle.

Colder temperatures and snow tonight into Tuesday with 1-2 feet
of snowfall expected in the Snowy and Sierra Madre Ranges.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Snow accumulations of Trace to 3 inches possible for lower
elevations Tuesday. Expecting single digit temperatures Tuesday
night.

High wind potential returns Tuesday night through Wednesday.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:39 PM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte18 hr
Feb 27, 4:39 AM MSTSnow Squall WarningCYSAlbany, Laramie36 min
Feb 27, 5:18 AM MSTSnow Squall WarningCYSLaramie27 min
Feb 27, 1:28 PM MSTSpecial Weather StatementCYSLaramie47 min

Nearby

High Wind Warnings in Wyoming, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.